Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jul 31, 2021, 1:27 AM CDT for 6 counties in Wisconsin; 4 counties in Iowa; 6 counties in Minnesota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 1:27 AM CDT (06:27 UTC)
- Expired
- Jul 31, 2021, 4:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS La Crosse, WI
Counties Allamakee County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Winona County, MN, Crawford County, WI, Jackson County, WI, La Crosse County, WI, Monroe County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 39 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028
WWUS83 KARX 310627
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
127 AM CDT Sat Jul 31 2021
IAZ008>011-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041-042-053-
054-310930-
Chickasaw-Fayette-Mitchell-Clayton-Winneshiek-Howard-Allamakee-
Wabasha-Fillmore-Winona-Houston-Olmsted-Dodge-Mower-Buffalo-Crawford-
Jackson-Vernon-Trempealeau-La Crosse-Monroe-
127 AM CDT Sat Jul 31 2021
...AREAS OF FOG CONTINUE TO FORM...
Some dense fog was starting to appear over parts of the region and
this fog may thicken up before sunrise.
If you have travel plans early this morning, be aware of reductions
in visibility, reduce your speed, and be extra alert around
driveways and highway intersections where cross traffic might not
see your approach.
LAT...LON 4420 9304 4419 9186 4434 9137 4442 9033
4372 9040 4355 9067 4313 9074 4310 9081
4299 9116 4308 9208 4321 9255 4350 9305
TIME...MOT...LOC 0624Z 240DEG 49KT 4423 9207
$$
SheaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jul 30, 11:02 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 30, 11:02 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1102 PM CDT Fri Jul 30 2021 .SHORT TERM...(This evening through Saturday night) Issued at 210 PM CDT Fri Jul 30 2021 Radar and surface observations are picking up on some showers currently moving through the Minnesota and Iowa border region. As the system continues to slide off to the southeast the precipitation chances diminish later tonight. Not expecting much if any accumulations for southeast Minnesota and northeast Iowa. Mainly just expecting only a trace to a couple hundreths. Thunderstorm chances perk up tomorrow as a shortwave trough pushes southeastward from southern Canada through Minnesota into the local area. This timing has been slightly delayed from what has been previously depicted from model guidance. Any storm development may be closer to late afternoon or early evening as the associated surface cold front sweeps through the region. Just expecting general thunderstorms at this time as severe chances look low. MUCAPE values in excess of 2000 J/kg are anticipated remain in northern Wisconsin as the wave swings through. This pool of instability is currently not well aligned with a supportive shear field. Values of 40 knots of 0-6 km deep layer shear look to reside over northeast Iowa. This would be well south of the greatest region of instability. Any storms that do develop in this disjointed area between the better shear and instability regions could produce some sub-severe hail and strong wind gusts. In wake of the passing front, winds become more northerly with maybe some improvements to the smokey/hazy conditions. .LONG TERM...(Sunday through Friday) Issued at 210 PM CDT Fri Jul 30 2021 High pressure at the surface and northerly flow aloft look to keep the region dry and cooler/pleasant into the beginning of next week. Lows will be generally in the 50s although some mid to upper 40s are anticipated in portions of Wisconsin Sunday night, which looks to be the coolest night given close proximity to the surface high. Highs look to be mainly in the 70s. Some small precipitation chances are focused across our far northern service area on Tuesday, as a back door front may be nearby although a considerable amount of uncertainty exists with the boundary and location/placement. Otherwise, temperatures look to warm back up near to eventually above normal mid to late next week with highs in the 80s and lows in the 60s, as the surface to mid level flow turns southerly. Rain chances also return toward the end of the period with increasing moisture and a front potentially sagging down into portions of the Upper Midwest. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1101 PM CDT Fri Jul 30 2021 Trended the forecast at the airfields toward more fog with clearing skies and calm winds. Confidence is growing in IFR fog and thus have updated the KLSE TAF to include IFR fog in the valley and the KRST TAF will likely also IFR fog inclusion. Will monitor observations for a bit yet to confirm trends. Fog will dissipate quickly in the morning and then VFR conditions are expected through the day. A front moves through in the afternoon. Some storms are expected along the front however these should be isolated. Will need to monitor this trend. For now, handled this with VCSH. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Peters LONG TERM...McClure AVIATION...Baumgardt
Hazardous weather outlook, Jul 30, 3:11 AM CDT, 22 hours 16 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 311 AM CDT Fri Jul 30 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-311100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 311 AM CDT Fri Jul 30 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. Smoke will reduce air quality today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few thunderstorms are possible Saturday afternoon and evening. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rieck
In the hours before
Special weather statement, Jul 31, 1:27 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
127 AM CDT Sat Jul 31 2021
IAZ008>011-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041-042-053-
054-310930-
Chickasaw-Fayette-Mitchell-Clayton-Winneshiek-Howard-Allamakee-
Wabasha-Fillmore-Winona-Houston-Olmsted-Dodge-Mower-Buffalo-Crawford-
Jackson-Vernon-Trempealeau-La Crosse-Monroe-
127 AM CDT Sat Jul 31 2021
...AREAS OF FOG CONTINUE TO FORM...
Some dense fog was starting to appear over parts of the region and
this fog may thicken up before sunrise.
If you have travel plans early this morning, be aware of reductions
in visibility, reduce your speed, and be extra alert around
driveways and highway intersections where cross traffic might not
see your approach.
LAT...LON 4420 9304 4419 9186 4434 9137 4442 9033
4372 9040 4355 9067 4313 9074 4310 9081
4299 9116 4308 9208 4321 9255 4350 9305
TIME...MOT...LOC 0624Z 240DEG 49KT 4423 9207
SheaThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:42 PM CDT | Special Weather Statement | ARX | Adams | 33 min |
| Jul 31, 5:51 PM CDT | Special Weather Statement | ARX | Allamakee, Howard, Winneshiek | 54 min |
| Jul 31, 6:15 PM CDT | Special Weather Statement | ARX | Allamakee, Howard, Winneshiek | 60 min |
| Jul 31, 6:33 PM CDT | Special Weather Statement | ARX | Allamakee, Howard, Winneshiek | 57 min |
| Jul 31, 4:57 PM CDT | Special Weather Statement | ARX | Fillmore, Olmsted | 63 min |
| Jul 31, 5:15 PM CDT | Special Weather Statement | ARX | Fillmore, Houston | 60 min |
| Jul 31, 5:37 PM CDT | Special Weather Statement | ARX | Fillmore, Houston | 53 min |
Nearby
Special Weather Statements in Wisconsin, 2021Special Weather Statements in Minnesota, 2021Special Weather Statements in Iowa, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.